Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 154, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 1, 2018, 2:26 PM EST for Gwinnett County, Georgia. It was in force for 60 min.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2018, 2:26 PM EST (19:26 UTC)
- Expired
- Dec 1, 2018, 3:26 PM EST
- In force
- 60 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1). The gauge peaked at 11.08 ft at Dec 1, 2018, 2:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
204
WGUS42 KFFC 011926
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
226 PM EST Sat Dec 1 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Pew Creek near Lawrenceville affecting Gwinnett County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC135-020926-
/O.NEW.KFFC.FL.W.0154.181201T1926Z-000000T0000Z/
/LAWG1.1.ER.181201T1908Z.181201T1915Z.000000T0000Z.UU/
226 PM EST Sat Dec 1 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Pew Creek near Lawrenceville .
* From this afternoon until further notice.
* At 215 PM Saturday the stage was 11.1 feet and rising.
* Flood stage is 11 feet.
* At 11 feet, minor flooding of the natural flood plain begins. The
parking lot of the Saratoga Swim and Tennis Club downstream from the
river gauge begins to flood.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$1 follow-up statement
377
WGUS82 KFFC 012026
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
326 PM EST Sat Dec 1 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Pew Creek near Lawrenceville affecting Gwinnett County
GAC135-012056-
/O.CAN.KFFC.FL.W.0154.000000T0000Z-181201T2026Z/
/LAWG1.1.ER.181201T1908Z.181201T1930Z.181201T1945Z.UU/
326 PM EST Sat Dec 1 2018
The Flood Warning is cancelled for
The Pew Creek near Lawrenceville .
* This takes effect immediately.
* At 315 PM Saturday the stage was 10.2 feet and falling.
* Flood stage is 11 feet.
* The creek will continue to fall unless additional heavy rain
moves across the basin.
&&
LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
3389 8408 3392 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 1, 12:45 PM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Dec 1, 12:45 PM EST, 1 hour 41 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 1245 PM EST Sat Dec 1 2018 .UPDATE... With clouds...rain and easterly winds...have lowered max temperatures for today mainly north. No other changes. 41 && .PREV DISCUSSION... /Issued 425 AM EST Sat Dec 1 2018/ SHORT TERM /Today through Sunday/... Main focus will be how much instability can be attained later today into tonight in the highly sheared eastern portion of the negatively tilted upper trough before the main piece of energy quickly ejects north of the region. Possible inhibitors would be if isentropically driven showers/cloud coverage ahead of main system prevent or delay some sfc heating or if some of the better transport is disrupted by upstream convection closer to the Gulf. Regardless, there should be enough large scale forcing to attain what MUCAPE is present. While SPC has trimmed back the Slight Risk almost out of the CWA and the Marginal to mainly west central GA, the speed and dynamics of this strong wave could still bring several rounds of strong to severe storms with damaging winds, brief tornadoes, and heavy rain/flooding to the area. The greatest chances still looks to be the western and southern portions of the CWA, though. By late tonight into Sunday, the occluded front pushes across the NW half of the area, though stalls across parts of central GA, where the focus then shifts to an enhanced threat of heavy rain/flooding from what could be persistent training of showers/storms. Development should be very efficient precipitators given PWATs looking to be in the 1.75-2 inch range which could be near record for this time of year. Total progged QPF even going into Monday for now looks to be in the 3 to 4 inch range south of a Columbus to Macon to Louisville line. This could warrant a possible Flash Flood Watch in future updates so please monitor for any changes. Baker && .LONG TERM /Sunday Night through Friday/... The long term periods are marked by a dry, benign weather pattern. Long term models are in good agreement, with surface front slowly sinking southward across the forecast area through Tuesday morning with showers or isolated thunderstorms mainly over southern portions of the forecast area. Surface high pressure will build into the forecast area across the Gulf Coast state through the end of the work week, with afternoon temperatures trending toward near normal after a warmer than normal start to the work week. Overnight lows will be cooler than normal as skies become mostly clear under the influence of high pressure. Atwell && .AVIATION... 18Z Update... Areas of rain...occasionally moderate...will continue this afternoon. A few thunderstorms are possible later this afternoon into the evening as a cold front gets closer. Expect predominately IFR this afternoon into the overnight. Some improvement possible 12z Sunday and beyond after frontal passage and winds go southwest. Winds southeast 10-12 kts with low end gusts for most of the afternoon...diminishing some overnight. Winds shifting southwest early Sunday. //ATL Confidence...18Z Update... Medium on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 61 57 71 51 / 90 70 40 20 Atlanta 62 59 71 52 / 80 60 30 20 Blairsville 57 51 67 44 / 80 80 30 10 Cartersville 62 56 70 48 / 90 60 20 10 Columbus 68 64 74 56 / 100 70 50 40 Gainesville 58 55 69 49 / 90 80 30 10 Macon 66 62 75 57 / 100 70 60 50 Rome 62 56 69 46 / 90 70 20 5 Peachtree City 64 59 72 50 / 90 60 30 20 Vidalia 67 64 77 64 / 100 60 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Atwell AVIATION...41
Hazardous weather outlook, Dec 1, 5:57 AM EST, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 557 AM EST Sat Dec 1 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 557 AM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Periodic heavy rain is expected through this afternoon, which could lead to some localized flooding concerns. A few storms late this afternoon into tonight could be strong to severe, particularly across central Georgia. Any severe storms that occur could possibly produce damaging wind gusts and brief tornadoes. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Several rounds of showers and thunderstorms are expected to continue to move through the area Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 1:19 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 36 hr |
| Dec 1, 4:39 PM EST | Special Weather Statement | FFC | Haralson, Polk | 36 min |
| Dec 1, 6:16 PM EST | River Flood Warning | FFC | Forsyth | 6 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.